Medical Questions > General Forum Topics > General Q and A Forum

Discoloration and bruised look of anus

Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....
User Profile
As of late, I have been diagnosed with a number of things: Herpes type 2 and a minor case of hypothyroidism - I am on medication for both of these issues. As well, I have a kind of EDNOS (eating disorder not otherwise specified), in that I purge via laxatives, and have been doing so now for about 3yrs. I am getting help for this problem from a health clinician and a counselor.
I am a 20yr old female student under alot of stress.

So, my problem is this:
I keep a watchful eye on my downstairs ever since my herpes diagnoses. Around the time of that diagnoses, I noticed a wide area around my anus was lighter. Like, my skin was discolored, but it wasn't dark, it was much lighter than my natural skin tone. I decided not to worry about anything since I felt fine.
This past weekend, about 3 days ago, I had used my laxatives. It was early in the morning, and when I wiped, I looked and saw a small amount of blood on the paper. I didn't know whether it was from my anus or perhaps I was spotting. I decided not to panic, and went back to bed. Have not experienced a recurrence since. When I checked myself out in the following days, I saw that the skin was still discolored, and now looked bruised, but only under the areas of discoloration. I am also experiencing the smallest bit of what seems to be anal discharge. I am in no pain, and am not feeling any itching out of the norm.
In the past, and recently, when I use the laxatives, my stools eventually become nearly all water (I know this can cause dehydration and make a point to drink alot of fluids), sometimes quite stingy, and oftentimes, contain quite a bit of mucous.

I have sent my clinician an email regarding this issue, and hopefully she'll get back to me about it before my next appointment. Though I am sure I will discuss it with her then too.

Any ideas about what the discoloration is about, or what seems to be bruising? I am not bleeding or anything. I feel, generally speaking, quite alright. Though I haven't had a bowel movement since Sunday. And I am now making an effort to change my lifestyle and eating habits.

Any thoughts would be great! Thank you!
Did you find this post helpful?
|

User Profile
replied May 8th, 2010
Community Volunteer
Hi Kanned and welcome to ehealth: I don't know if you realize this, but purging by laxative is one of the most dangerous ways to try and lose weight...With your purging, you are doing nothing but emptying your body of it's water content...All the calories that go into your body are there...You do not purge them out...Your body will absorb them and in the process you can ruin your kidneys, heart and as you can see your anus...Death is not an unknown word in this habit...I don't know if you have seen a physician on this, but believe me it is now time...A Proctologist is in order to find out what is happening...Things may have taken place that need attention...Take care....

Caroline
|
Did you find this post helpful?

User Profile
replied May 8th, 2010
Thank you very much for your concern. Part of the reason I have decided to take care of this issue and try and get my life back under control is because of the fear of what could happen in regards to long-term laxative use. As of right now, I have not used any for a week, and I plan on not using any in the near future.

Thank you very much for caring enough to express your concern and the information.
|
Did you find this post helpful?